It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-04-2013, 08:55 PM   #1
Newbie
(female)
 
Join Date: Jun 2013
Posts: 8
michelle936 HB User
IBS and Iron Supplements- ER or no ER?

Hello all, I have IBS and have recently had a slew of other health issues and in the meantime my iron stores are low, so I was prescribed Palafer. I know that it's constipating, but I've had major problems and haven't even taken a pill every day, and only taken 6 in total since it's been prescribed.

Tuesday morning I woke up with severe abdominal pain. The pain continued through the day and into Wednesday. In the middle of the night wednesday night I woke up with a fever and I threw up, with the pain continuing. I woke up in the morning and the nausea was a bit better but the pain has still continued into tonight. I had one bowel movement yesterday, and a tiny one today and my stool is black. I know Iron Supplements can cause dark stool, but it's the other things that worry me. I've also completely lost my appetite and I'm a type 1 diabetic.

It's not easy to reach my GI doctor.

 
Old 07-27-2013, 01:31 AM   #2
Senior Veteran
(female)
 
flipfleury's Avatar
 
Join Date: Mar 2011
Location: San Jose,Ca USA
Posts: 707
flipfleury HB Userflipfleury HB Userflipfleury HB Userflipfleury HB Userflipfleury HB Userflipfleury HB Userflipfleury HB Userflipfleury HB Userflipfleury HB Userflipfleury HB Userflipfleury HB User
Re: IBS and Iron Supplements- ER or no ER?

Quote:
Originally Posted by michelle936 View Post
Hello all, I have IBS and have recently had a slew of other health issues and in the meantime my iron stores are low, so I was prescribed Palafer. I know that it's constipating, but I've had major problems and haven't even taken a pill every day, and only taken 6 in total since it's been prescribed.

Tuesday morning I woke up with severe abdominal pain. The pain continued through the day and into Wednesday. In the middle of the night wednesday night I woke up with a fever and I threw up, with the pain continuing. I woke up in the morning and the nausea was a bit better but the pain has still continued into tonight. I had one bowel movement yesterday, and a tiny one today and my stool is black. I know Iron Supplements can cause dark stool, but it's the other things that worry me. I've also completely lost my appetite and I'm a type 1 diabetic.

It's not easy to reach my GI doctor.
If you can't get in touch with your GI doctor then try your primary care doctor. You need to be seen right away with a fever, vomiting, abdominal pain, constipation, and loss of appetite.

 
Sponsors Lightbulb
   
Old 07-27-2013, 07:22 AM   #3
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,924
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: IBS and Iron Supplements- ER or no ER?

Now that it is the weekend, you should just go to the ER. This could be appendicitis or something very serious, and not eating, vomiting, etc, will throw your diabetes off completely and really get you into trouble. If you haven't already gotten help, please go to ER to get checked out. Just noticed this is a very old post from July 4? Is that an error? If not, what happened?

 
Old 07-27-2013, 08:16 AM   #4
Newbie
(female)
 
Join Date: Jun 2013
Posts: 8
michelle936 HB User
Re: IBS and Iron Supplements- ER or no ER?

Quote:
Originally Posted by ladybud View Post
Now that it is the weekend, you should just go to the ER. This could be appendicitis or something very serious, and not eating, vomiting, etc, will throw your diabetes off completely and really get you into trouble. If you haven't already gotten help, please go to ER to get checked out. Just noticed this is a very old post from July 4? Is that an error? If not, what happened?

Hi! Luckily it wasn't anything serious, just a bad reaction to the iron pills. I stopped taking them and it got better. Thank you for your replies!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (17), Harry (13), Titchou (8), flipfleury (8), ladybud (8), MountainReader (7), jmarple (6), rufous57 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!